Leflunomide-Induced Peripheral Neuropathy in a Patient with Rheumatoid Arthritis


Eroglu Demir S., Gumussu K., Poyraz E., Aytekin E., Guler M.

BEZMIALEM SCIENCE, vol.2, no.2, pp.77-78, 2014 (Journal Indexed in ESCI) identifier

  • Publication Type: Article / Article
  • Volume: 2 Issue: 2
  • Publication Date: 2014
  • Doi Number: 10.14235/bs.2014.365
  • Title of Journal : BEZMIALEM SCIENCE
  • Page Numbers: pp.77-78

Abstract

Leflunomide has been reported to be associated with the development of peripheral neuropathy in patients with rheumatoid arthritis. However, it is possible that this side effect has been underreported and underrecognized. We reported a case of leflunomide-induced peripheral neuropathy with the aim of raising awareness of this side effect. It was reported that cessation of leflunomide within 30 days of the arising symptoms enhances the likelihood of improvement or complete recovery. We should be aware of the possibility of peripheral neuropathy in patients using leflunomide. Early detection of symptoms and drug discontinuation may permit recovery.